Excessive Heat, Crawford
- When
- August 8, 6:00 AM CST to August 15, 8:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
A strong subtropical high pressure system reestablished itself over the south central and southeastern United States during the August 8th through 15th timeframe. Exceptionally hot weather was the result with above normal daytime temperatures of 100 to 105 degrees, which combined with high humidity resulted in 105 to 115 degree heat index values.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong subtropical high pressure system reestablished itself over the south central and southeastern United States during the August 8th through 15th timeframe. Exceptionally hot weather was the result with above normal daytime temperatures of 100 to 105 degrees, which combined with high humidity resulted in 105 to 115 degree heat index values. Little relief was felt at night as temperatures only fell to near 80 degrees during the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 5:33 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
633 AM CDT SUN AUG 8 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
OTHER THAN SOME LIGHT FOG REDUCING VISIBILITIES INTO THE MVFR
RANGE EARLY THIS MORNING AT THE ARKANSAS TAF SITES...VFR
CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. EARLY MORNING
SHOWERS AND THUNDERSTORMS SHOULD NOT AFFECT ANY OF THE TAF SITES.
A FEW SHOWERS AND STORMS WILL LIKELY REDEVELOP THIS
AFTERNOON...BUT THE CHANCES OF A TAF SITE BEING AFFECTED ARE TOO
LOW TO INCLUDE A MENTION AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 310 AM CDT SUN AUG 8 2010/
DISCUSSION...
SLOW MOVING CLUSTER OF STORMS ACROSS SE OK THIS MORNING CONTINUES
WITHIN RESIDUAL MOIST AXIS. THIS AREA WILL BE THE FOCUS FOR
ADDITIONAL CONVECTION TODAY SO HIGHEST POPS ARE IN ORDER FOR SE OK.
MOIST AXIS TO LINGER ABOUT SE OK NW AR REGION THROUGH TUESDAY.
BEYOND THAT UPPER RIDGE CENTERS ITSELF WEST OF THE REGION KEEPING
THE ERN ZONES ON THE FRINGE OF LIGHT NW FLOW ALOFT. FOR NOW...WILL
KEEP LATER PERIODS DRY. BOTH GFS AND ECMWF BOTH HINT AT A TROPICAL
SYSTEM MOVING ONSHORE FROM THE GULF LATE IN THE WORK WEEK WITH THE
ECMWF MAINTAINING AN AGGRESSIVE TRACK THAT COULD POTENTIALLY IMPACT
OUR AREA NEXT WEEKEND SHOULD THIS SCENARIO BE MAINTAINED.
CURRENT HEAT WARNING AND ADVISORY LOOK GOOD AS MAXIMUM AFTERNOON
HEAT INDEXES OF 105 TO 110 OR BETTER CAN BE EXPECTED. INCREASED
FORECAST CONFIDENCE WILL LIKELY LEAD TO EXTENSIONS OR UPGRADES OF
THESE PRODUCTS FOR LATER PERIODS...AS RUN TO RUN CONSISTENCY
CONTINUES TO SHOW THE UPPER RIDGE HOLDING FIRM FOR AT LEAST THE
UPCOMING WORK WEEK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR OKZ060-OKZ061-
OKZ064-OKZ066-OKZ067-OKZ070-OKZ072.
HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ062-OKZ063-OKZ065-OKZ068-
OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 AM CDT SUN AUG 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 AM CDT SUN AUG 8 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING FROM SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP IN THIS SAME GENERAL AREA THIS AFTERNOON. WHILE GUSTY WINDS MAY ACCOMPANY SOME OF THE STORMS THIS AFTERNOON...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. AFTERNOON TEMPERATURES TODAY WILL CLIMB INTO THE 94 TO 101 DEGREE RANGE. HUMID CONDITIONS WILL ACCOMPANY THE HEAT...WITH HEAT INDICES RISING INTO THE 100 TO 105 DEGREE RANGE ACROSS FAR NORTHWEST ARKANSAS...AND INTO THE 107 TO 112 DEGREE RANGE ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HEAT WILL BE THE MAIN STORY OF THE UPCOMING WEEK AS TRIPLE DIGIT TEMPERATURES BECOME COMMON ACROSS THE AREA ONCE AGAIN. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES /OKCNPWTSA/ HAVE BEEN POSTED FOR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH TUESDAY AND WILL LIKELY BE EXTENDED INTO THE WEEKEND AS THE HEAT WAVE PERSISTS. A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY IN THE FAVORED TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258482, 258483, 258484.